Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 107, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 13, 2011, 7:34 PM CDT for Osage County, Missouri. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2011, 7:34 PM CDT (00:34 UTC)
- Expired
- May 14, 2011, 8:34 AM CDT
- In force
- 13 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 12.26 ft at May 14, 2011, 4:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 140034
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT FRI MAY 13 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
THE MARIES RIVER NEAR
...WESTPHALIA
.SLOW MOVING HEAVY RAINFALL THIS AFTERNOON CAUSED A RAPID RISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-150034-
/O.NEW.KLSX.FL.W.0107.110514T0034Z-110515T0403Z/
/WPHM7.1.ER.110513T2140Z.110513T2330Z.110514T0403Z.NO/
734 PM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SATURDAY EVENING.
* AT 7 PM FRIDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER IS CRESTING AND WILL FALL BELOW FLOOD STAGE TONIGHT.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/14 05/15 05/16 05/17 05/18
MARIES RIVER
WESTPHALIA 10.0 11.68 8.1 4.0 3.1 2.7 2.52 follow-up statements
097
WGUS83 KLSX 140454
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 PM CDT FRI MAY 13 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS FLOOD WARNING IS A RESULT OF RAINFALL IN EXCESS OF 2 INCHES
THE PAST 24 HOURS AND LITTLE OR NO ADDITIONAL PRECIPITATION
IN THE NEXT 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-150454-
/O.EXT.KLSX.FL.W.0107.000000T0000Z-110516T0018Z/
/WPHM7.1.ER.110513T2140Z.110513T2330Z.110515T0018Z.NO/
1154 PM CDT FRI MAY 13 2011
THE FLOOD WARNING CONTINUES FOR
THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SUNDAY EVENING.
* AT 11:00 PM FRIDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.5 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW
EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/14 05/15 05/16 05/17 05/18
MARIES RIVER
WESTPHALIA 10.0 10.58 11.5 6.1 3.8 3.2 2.9701
WGUS83 KLSX 141334
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 AM CDT SAT MAY 14 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THIS FLOODING
EVENT ALONG THE MARIES RIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC151-141404-
/O.CAN.KLSX.FL.W.0107.000000T0000Z-110516T0018Z/
/WPHM7.1.ER.110513T2140Z.110514T0900Z.110514T1226Z.NO/
834 AM CDT SAT MAY 14 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 8:00 AM SATURDAY THE STAGE WAS 9.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FELL BELOW FLOOD STAGE AT 7:26 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.5 FEET BY SUNDAY
MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/15 05/16 05/17 05/18 05/19
MARIES RIVER
WESTPHALIA 10.0 9.24 4.5 3.5 3.2 2.9 2.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 13, 6:07 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 13, 6:07 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 607 PM CDT FRI MAY 13 2011 .DISCUSSION... /231 PM CDT FRI MAY 13 2011/ UPPER LOW CURRENTLY OVER SOUTHWESTERN MO WITH SHOWERS AND THUNDERSTORMS FIRING OVER MO AND SLOWLY ROTATING TO THE NORTH AND EAST INTO FORECAST AREA AS OF 19Z. MAIN FORECAST ISSUE IN THE SHORT TERM WILL BE THE STORMS THIS EVENING...SLOWLY TAPERING OFF THROUGH SATURDAY AS SYSTEM EXITS TO THE EAST...WITH ANOTHER ROUND OF ACTIVITY EXPECTED SUNDAY AND SUNDAY NIGHT. FOR TONIGHT...UPPER LOW TO SLOWLY TRACK TO THE EAST ACROSS SOUTHERN MO AND INTO SOUTHERN IL. BEST CHANCES OF STORMS WILL BE THIS EVENING WITH DECENT INSTABILITY AND LIFT...SO SOME ISOLATED REPORTS OF HAIL AND GUSTY WINDS NOT OUT OF THE QUESTION. STORMS TO TAPER OFF TOWARDS MIDNIGHT WITH LINGERING SHOWERS. LOW TEMPS TO DIP INTO THE UPPER 40S TO MID 50S. ON SATURDAY AND SATURDAY NIGHT...UPPER LOW TO EXIT TO OUR EAST WITH SHOWERS SLOWLY TAPERING OFF...THEN WILL SEE SECONDARY SHORTWAVE SLIDE SOUTHEAST INTO FORECAST AREA BY SUNDAY WITH ANOTHER ROUND OF SHOWERS SUNDAY AND SUNDAY NIGHT...BEFORE THINGS DRY OUT. AS FOR TEMPS...MUCH COLDER AIR TO FILTER INTO REGION WITH HIGHS ON SATURDAY AND SUNDAY ONLY IN THE MID 50S TO LOW 60S...LOWS EACH NIGHT IN THE 40S. BY MONDAY...SURFACE RIDGE BUILDS IN WITH DRIER WEATHER FOR THE FIRST HALF OF THE WORK WEEK. TEMPS WILL BE A BIT BELOW NORMAL ON MONDAY...IN THE UPPER 50S TO LOW 60S...THEN MODERATE INTO THE MID TO UPPER 60S BY WEDNESDAY AND THURSDAY. BEYOND THAT...MODELS HAVING DIFFERENCES ON TIMING OF NEXT WEATHER SYSTEM...FOR NOW WENT WITH A BLEND OF FASTER GFS AND SLOWER ECMWF...WITH CHANCES OF SHOWERS AND THUNDERSTORMS BY NEXT FRIDAY. BYRD && .AVIATION... /606 PM CDT FRI MAY 13 2011/ NOT TOO MUCH CHANGE FROM PREVIOUS THINKING. LARGE AREA OF -SHRA WITH SCT TSRA WILL CONTINUE TO DRIFT EWD INTO THE EARLY EVENING HOURS. TSRA IS JUST NORTH AND NORTHWEST OF KSTL/KSUS AND MAY AFFECT THESE AIRPORTS UNTIL AROUND 02Z WITH SHRA PERSISTING WELL INTO THE EVENING. SHRA/TSRA IS NOW MOVING OUT OF KCOU AND HAVE MOVED OUT OF KUIN...BUT EXPECT -SHRA CURRENTLY MOVING OUT OF IOWA TO BECOME MORE WIDESPREAD OVER THE AREA THIS EVENING...SO HAVE ADDED PREDOMINANT -SHRA INTO SATURDAY MORNING. STILL EXPECT WIDESPREAD IFR CEILINGS TO DEVELOP OVER THE REGION TONIGHT AND ONLY IMPROVE TO LOW MVFR ON SATURDAY AFTERNOON. SPECIFICS FOR KSTL...RADAR IS SHOWING ISOLD TSRA ABOUT 15 MILES NORTHWEST OF THE TERMINAL AND EXPECT LIGHTING TO REMAIN A THREAT AT THE TERMINAL UNTIL 01-02Z. -SHRA WILL MOVE INTO THE TERMINAL IN THE NEXT HOUR AND SHOULD CONTINUE ON AND OFF THROUGH THE NIGHT INTO SATURDAY MORNING. ALSO EXPECT CURRENT VFR CIGS TO FALL TO IFR TOWARD LATE TONIGHT AND REMAIN THIS LOW THROUGH MIDDAY SATURDAY. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 13, 3:08 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 308 PM CDT FRI MAY 13 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 304 PM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THIS EVENING AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH SOUTHERN PORTIONS OF MISSOURI AND ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF SOUTHEASTERN MISSOURI AND SOUTHWESTERN ILLINOIS WHERE A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY OVER SOUTHWESTERN ILLINOIS. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ESPECIALLY FOR PARTS OF SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS. BYRD
In the hours before
Local storm report, May 13, 5:00 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 2 NNE TROY 39.00N 90.96W
05/13/2011 E0.25 INCH LINCOLN MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, May 13, 5:08 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL NEW PALESTINE 38.00N 89.82W
05/13/2011 M0.70 INCH RANDOLPH IL TRAINED SPOTTER
&&
BYRDSpecial weather statement, May 13, 5:09 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 509 PM CDT FRI MAY 13 2011 ILZ079-132300- RANDOLPH IL- 509 PM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH COUNTY UNTIL 600 PM CDT... AT 507 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR BREMEN...OR 6 MILES NORTH OF CHESTER...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BREMEN... STEELEVILLE... PERCY... BLAIR... WELGE... ROCKWOOD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Special weather statement, May 13, 6:01 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 601 PM CDT FRI MAY 13 2011 ILZ058-132345- GREENE IL- 601 PM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENE COUNTY UNTIL 645 PM CDT... AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF CARROLLTON...OR 8 MILES SOUTHEAST OF WHITE HALL...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GREENFIELD... WRIGHTS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
Local storm report, May 13, 6:06 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL BERDAN 39.36N 90.40W
05/13/2011 E0.50 INCH GREENE IL PUBLIC
&&
GOSSELINLocal storm report, May 13, 6:27 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL ATHENSVILLE 39.46N 90.19W
05/13/2011 E0.25 INCH GREENE IL TRAINED SPOTTER
&&
GOSSELINNearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.